Alert archive / Mississippi / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 125, NWS Mobile, AL

July 29, 2019Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 29, 2019, 6:45 PM CDT for Greene County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2019, 6:45 PM CDT (23:45 UTC)
Expired
Jul 29, 2019, 7:30 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Greene County, MS

The radar

The Mobile radar (KMOB), 58 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1167 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1167 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

595 
WUUS54 KMOB 292345
SVRMOB
MSC041-300030-
/O.NEW.KMOB.SV.W.0125.190729T2345Z-190730T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
645 PM CDT Mon Jul 29 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Greene County in southeastern Mississippi...

* Until 730 PM CDT.

* At 644 PM CDT, a severe thunderstorm was located 7 miles south of
  Leakesville, moving north at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Leakesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3124 8844 3111 8843 3100 8845 3100 8867
      3123 8872
TIME...MOT...LOC 2344Z 178DEG 8KT 3104 8856 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:01 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jul 29, 4:01 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
401 PM CDT Mon Jul 29 2019

.NEAR TERM /Now Through Tuesday/...Currently over the Southeast,
dry, generally northwest to northerly flow above 700-500mb is
counterbalancing south to southwest flow below to limit moisture
levels over the region. Precip H20 levels 1.2 to 1.4" were reported
on this morning's soundings from neighboring upper air sites. Hot
temperatures generally in the low to mid 90s is creating enough
instability to develop isolated showers and thunderstorms across the
forecast area this afternoon. These should be generally gone by
evening as today's heating is lost. Later tonight into Tuesday,
guidance is advertising midlevel shortwaves moving southeast into a
mean upper trough over the Southeast, bringing an increased chance
of rain to mainly western-most portions of the forecast area.
Moisture levels will remain modest, though, helping to limit greater
rain coverage over the majority of the forecast area Tuesday.
Looking at temperatures, the limited moisture levels tonight will
aid in overnight radiational cooling, with overnight temperatures
expected to drop into upper 60s inland to low to mid 70s closer to
the coast. Tuesday, another day of highs in the mid to upper 90s is
expected over the majority of the forecast area, a bit lower over
western-most parts of the area, and along the coast. /16

.SHORT TERM /Tuesday night Through Thursday night/...A broad upper
level trough will extend across much of the eastern CONUS through
Thursday night. A weak surface cold front located over far
northern portions of MS/AL Tuesday night will slowly push
southward and become diffuse Wednesday into Thursday, but the
lingering trough axis may extend into northern portions of our
forecast area both days. An elongated axis of deep layer moisture
may reside across southeast MS and interior southwest AL on the
base of the mid level trough axis and ahead of the surface
boundary. This slightly enhanced moisture may combine with
afternoon and instability to result in scattered showers and
thunderstorms across our interior southeast MS and southwest AL
zones Wednesday afternoon. Other isolated convection will also be
possible across much of the remainder of the area along the
developing seabreeze. Precipitable water values improve across our
area on Thursday, and we expect scattered showers and storms to
develop across much of the region by Thursday afternoon along the
diffuse trough axis and seabreeze boundary. Isolated convection
may linger into the evening hours before diminishing. High
temperatures on Wednesday and Thursday should continue to range in
the lower to mid 90s over inland locations and in the upper 80s
to lower 90s along the immediate coast. Overnight lows continue to
range from around 70 to the lower 70s over the interior and in
the mid to upper 70s along the coast. /21

.LONG TERM /Friday Through Monday/...Our forecast area will
generally remain between the broad upper level trough extending
across the Eastern Seaboard and a strong ridge of high pressure
aloft over the Four Corners region and Desert Southwest Friday
through the weekend. Mean northwesterly to northerly flow aloft
will prevail across our region with this pattern, allowing
opportunity for a series embedded shortwave troughs to move into
our area with this pattern. Precipitable water values also trend
upward over our region through the extended forecast period.
Ascent provided by approaching mid level shortwave impulses and
convergence along low level boundaries may interact with the
increased moisture and instability to bring better coverage of
showers/storms to our region each day Friday-Monday. This latest
forecast has POPs ranging between 35-45% over most locations each
day. Little change in the temperature pattern is expected with
daily highs looking to range in the lower to mid 90s over inland
locations, and in the upper 80s to lower 90s along the coast.
Overnight lows continue to average around 70 to the lower 70s
inland and in the mid to upper 70s along the immediate coast and
the beaches. /21

&&

.MARINE...Weak, low level high pressure over the northern Gulf of
Mexico will allow for a diurnally-driven shifting of
afternoon/evening onshore flow to a light offshore overnight into
the early morning. Seas less than 2 feet are expected through the
week. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      70  91  71  93  72  93  72  93 /   0  20  10  20  10  30  20  40
Pensacola   72  91  74  92  75  92  75  92 /   0  20  10  10  10  20  20  40
Destin      75  91  76  89  77  89  77  90 /   0  10  10  10  10  20  20  40
Evergreen   66  94  70  95  72  96  71  95 /   0  10  10  20  10  30  20  50
Waynesboro  69  90  70  92  70  93  69  92 /   0  30  20  30  20  30  20  30
Camden      68  93  70  91  71  93  69  92 /   0  10  20  20  20  30  20  40
Crestview   65  94  70  94  71  95  71  95 /   0  20  10  20  10  30  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 29, 4:20 AM CDT, 14 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
420 AM CDT Mon Jul 29 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-300930-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
420 AM CDT Mon Jul 29 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn severe spotter networks is not expected
through Sunday.

GMZ630>636-650-655-670-675-300930-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
420 AM CDT Mon Jul 29 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No hazardous weather is expected at this time.

In the hours before

Special weather statement, Jul 29, 6:42 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
642 PM CDT Mon Jul 29 2019

MSZ076-079-300030-
Greene MS-George MS-
642 PM CDT Mon Jul 29 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN GEORGE AND SOUTHEASTERN GREENE COUNTIES UNTIL 730 PM
CDT...

At 642 PM CDT, the strong thunderstorm was located 7 miles north of
Lucedale, moving north at 10 mph.

Wind gusts of 30 to 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Leakesville.

LAT...LON 3122 8872 3123 8844 3109 8843 3095 8845
      3095 8866
TIME...MOT...LOC 2342Z 178DEG 8KT 3103 8856

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 6:42 PM CDTSpecial Weather StatementMOBGreene48 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.